Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

August 6, 2021Duval County, Nassau County, Florida

NWS Jacksonville, FL issued this special weather statement at Aug 6, 2021, 2:27 PM EDT for Duval County, Nassau County, Florida. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2021, 2:27 PM EDT (18:27 UTC)
Expired
Aug 6, 2021, 3:15 PM EDT
In force
48 min
Issued by
NWS Jacksonville, FL
Hail
0.00 in
Wind
40

Counties Duval County, FL, Nassau County, FL

The radar

The Jacksonville radar (KJAX), 4 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 2:30 PM EDTTSTM WND GST 432 Ne Jacksonville Inter, FLKJAX ASOS MEASURED 37 KNOT WIND GUST OR 43 MPH FROM THE SOUTH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.5 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 879 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
879 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
630 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

358 
WWUS82 KJAX 061827
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
227 PM EDT Fri Aug 6 2021
 
FLZ024-124-125-225-325-425-GAZ165-166-061915-
Western Duval FL-South Central Duval FL-Inland Nassau FL-
Trout River FL-Coastal Nassau FL-Coastal Duval FL-Inland Camden GA-
Coastal Camden GA-
227 PM EDT Fri Aug 6 2021

...A strong thunderstorm will impact portions of Nassau, Duval and
southern Camden Counties through 315 PM EDT...

At 226 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bryceville, or 15 miles west of Jacksonville, moving northeast at 20
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Jacksonville, St. Marys, Kingsland, Fernandina Beach, Hilliard,
Callahan, Jacksonville International Arpt, Unf, Kings Bay Base and
Arlington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3019 8205 3077 8194 3093 8140 3077 8142
      3026 8135
TIME...MOT...LOC 1826Z 227DEG 18KT 3032 8193 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

NELSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 1:53 PM EDT, 34 minutes earlier.

Area forecast discussion, Aug 6, 1:53 PM EDT, 34 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
153 PM EDT Fri Aug 6 2021

.AVIATION...
[Through 18Z Saturday]

Numerous showers and storms are oriented from about Jesup GA to
Macclenny to Gainesville and Ocala. KGNV has already been through
a TSRA with gusts to about 29 kt. Expect the activity to slowly
push northeast toward the other sites over the course of the next
4-5 hours. Occasional MVFR and potentially IFR in this activity,
mainly for VSBY. Convection will wane around 00z but some potential
for left-over showers through about 03Z. VFR most locations
tonight with perhaps some patchy fog and low stratus over KVQQ,
KJAX, and KGNV during the pre- dawn hours. Scattered convection
once again possible after about 15Z/16Z Saturday.

&&

.PREV DISCUSSION [948 AM EDT]...

.Near Term.../through Saturday/...

Frontal zone will lift from near the FL/GA line this morning, into
central GA this afternoon as it weakens. Convection is expected to
move along this frontal zone this morning into early afternoon, with
convection running across area in inland NE FL which received heavy
rains on Thursday. Therefore, the flood watch there has been
extended through the day Today.

High pressure will build to the east southeast this afternoon
through Saturday, as an upper trough at 500mb moves into the
southeastern US. A light southerly flow is expected for Tonight,
with a lowering chance for precipitation. A southwest flow expected
for Saturday. The gulf sea breeze will push well inland on the
southwest flow, with the east coast sea breeze having a hard time
getting past I95. The combination of diurnal instability, sea breeze
interactions and upper support will yield likely convection.

Night time lows will trend near normal, but highs this period will
trend a little below normal.

.Short Term.../Saturday night through Monday/...

High pressure will be east northeast of the region this period.
Upper 500mb trough will lift NE of the region Sunday afternoon.

The southwest flow is forecast to be a little lighter on Sunday, so
the east coast sea breeze should be able to move further inland.
With upper support lifting out during the day, convective chances
will be lower on Sunday, with main source of convection being
diurnal instability and sea breeze interactions.

For Monday, with the high trending a little more to the northeast,
the low level flow will become more onshore. This will allow the
east coast sea breeze to push well inland during the afternoon,
providing a source of lift in the diurnally unstable airmass.

Low temperatures this period will be near normal, with highs also
near to a little below normal.

.Long Term.../Monday night through Thursday/...

Surface high pressure will be northeast of the region this period,
yielding a prevailing flow from the southeast this period. With this
pattern, the east coast sea breeze will be the primary lifting
mechanism for diurnally driven convective activity. The greatest
chance for activity each day will be inland.

Low temperatures this period will trend near normal, with highs a
little below normal.

.Marine...

A frontal zone across the region this morning, will lift to the
north through the day Today. High pressure will then be east
northeast of the region this weekend, then move more to the
northeast next week.

Rip Currents: SE GA: Moderate Today, Low Saturday
              NE FL: Moderate through Saturday

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  72  88  71  91  72 /  40  50  20  40  10
SSI  77  88  76  90  77 /  30  60  30  30  10
JAX  74  88  74  91  74 /  30  60  20  50  10
SGJ  75  90  74  90  74 /  50  60  30  50  10
GNV  74  88  72  90  73 /  30  50  30  60  10
OCF  73  90  73  91  73 /  30  50  30  60  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch until 8 PM EDT this evening for Bradford-Eastern
     Alachua-Gilchrist-Northern Columbia-Southern Columbia-
     Suwannee-Union-Western Alachua.

GA...None.
AM...None.
&&

In the hours before

Special weather statement, Aug 6, 1:49 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
149 PM EDT Fri Aug 6 2021

FLZ023-030-031-232-425-061830-
Baker FL-Western Clay FL-Union FL-Western Duval FL-Bradford FL-
149 PM EDT Fri Aug 6 2021

...A thunderstorm will impact portions of northeastern Bradford,
southeastern Baker, northeastern Union, northwestern Clay and west
central Duval Counties through 230 PM EDT...

At 148 PM EDT, Doppler radar was tracking showers and a strong
thunderstorm over Raiford, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and locally heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Raiford, Macclenny, Glen St. Mary, Maxville, Johnstown and Ellerbee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3022 8193 2995 8217 3007 8236 3036 8218
      3036 8216 3037 8214 3037 8213 3031 8205
      3027 8205 3029 8203
TIME...MOT...LOC 1748Z 215DEG 17KT 3008 8223

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SHASHY
Special weather statement, Aug 6, 2:27 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
227 PM EDT Fri Aug 6 2021

FLZ024-124-125-225-325-425-GAZ165-166-061915-
Western Duval FL-South Central Duval FL-Inland Nassau FL-
Trout River FL-Coastal Nassau FL-Coastal Duval FL-Inland Camden GA-
Coastal Camden GA-
227 PM EDT Fri Aug 6 2021

...A strong thunderstorm will impact portions of Nassau, Duval and
southern Camden Counties through 315 PM EDT...

At 226 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bryceville, or 15 miles west of Jacksonville, moving northeast at 20
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jacksonville, St. Marys, Kingsland, Fernandina Beach, Hilliard,
Callahan, Jacksonville International Arpt, Unf, Kings Bay Base and
Arlington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3019 8205 3077 8194 3093 8140 3077 8142
      3026 8135
TIME...MOT...LOC 1826Z 227DEG 18KT 3032 8193

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

NELSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 1:49 PM EDTSpecial Weather StatementJAXBradford41 min
Aug 6, 3:10 PM EDTSpecial Marine WarningJAX65 min
Aug 6, 3:35 PM EDTRiver Flood WarningJAXAlachua, Columbia21 days
Aug 6, 3:40 PM EDTSpecial Marine WarningJAX65 min
Aug 6, 3:55 PM EDTSpecial Marine WarningJAX65 min
Aug 6, 4:19 PM EDTSpecial Weather StatementJAXGilchrist56 min
Aug 6, 4:42 PM EDTSpecial Marine WarningJAX39 min
Aug 6, 4:53 PM EDTSpecial Marine WarningJAX67 min
Aug 6, 2:53 PM EDTSpecial Weather StatementJAXCamden, Glynn52 min
Aug 6, 5:57 PM EDTSpecial Weather StatementJAXBacon33 min
Aug 6, 6:27 PM EDTSpecial Weather StatementJAXAppling48 min
Aug 6, 6:36 PM EDTSpecial Weather StatementJAXPierce39 min
Aug 6, 6:53 PM EDTSpecial Weather StatementJAXAtkinson52 min
Aug 6, 7:10 PM EDTSpecial Weather StatementJAXAtkinson50 min
Aug 6, 7:16 PM EDTSpecial Weather StatementJAXBacon44 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.